''
Back to all discussions

Has anyone ever reacted to their insulin?

I was on Lantus for three years, and one night took a shot, ended up in the emergency room anaphylactic reaction. Had to immediately stop. Last month a friend of mine took her shot, and began getting red hives... I am just curious about this occurrence.

  1. Oh no - will let you know if I see others discussing - that sounds scary. What did your doctor/care team say? Have you switched to a different treatment? Thinking of you,

    Margot, Type2Diabetes.com Team

    1. The doctors were shocked and said that they had not heard of this happening. However, the only possible explanation was that the plunger was latex and that is what triggered the reaction. I then was placed on a different insulin. So far, no problems.

      1. P.S. A friend from high school, a couple of months ago went through a reaction from her insulin. I advised her to get in contact with her doctor and change the insulin.

        Thank you for the prayers, most appreciated!

        or create an account to reply.